Alert archive / New Mexico / Tornado Warnings in 2015

Tornado Warning 1, NWS Albuquerque, NM

May 4, 2015Curry County, New Mexico

NWS Albuquerque, NM issued this tornado warning at May 4, 2015, 5:36 PM MDT for Curry County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2015, 5:36 PM MDT (23:36 UTC)
Expired
May 4, 2015, 6:00 PM MDT
In force
24 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Curry County, NM

The radar

The Cannon AFB radar (KFDX), 48 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
2022 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WFUS55 KABQ 042336
TORABQ
NMC009-050000-
/O.NEW.KABQ.TO.W.0001.150504T2336Z-150505T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 PM MDT MON MAY 4 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO...

* UNTIL 600 PM MDT

* AT 533 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR CLOVIS...AND MOVING NORTHEAST AT 10 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL
  CURRY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3441 10318 3447 10324 3459 10313 3447 10303
      3446 10304
TIME...MOT...LOC 2336Z 222DEG 7KT 3447 10317

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$
1 follow-up statement
921 
WWUS55 KABQ 042354
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
554 PM MDT MON MAY 4 2015

NMC009-050004-
/O.EXP.KABQ.TO.W.0001.000000T0000Z-150505T0000Z/
CURRY NM-
554 PM MDT MON MAY 4 2015

...THE TORNADO WARNING FOR EAST CENTRAL CURRY COUNTY WILL EXPIRE AT
600 PM MDT...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING WILL 
BE ALLOWED TO EXPIRE. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS 
IN EFFECT FOR THE AREA. HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

LAT...LON 3441 10318 3447 10324 3459 10313 3447 10303
      3446 10304
TIME...MOT...LOC 2354Z 222DEG 7KT 3450 10314

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at May 4, 3:30 PM MDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 4, 3:30 PM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT MON MAY 4 2015

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE STATE
THROUGH TUESDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM...CURRENTLY
OVER ARIZONA...MOVES SLOWLY EAST ACROSS THE REGION. MOST AREAS WILL
SEE GOOD CHANCES FOR WETTING RAINS...BUT LOCALES BETWEEN THE
CENTRAL MOUNTAIN CHAIN AND THE TEXAS BORDER WILL HAVE THE BEST
CHANCES WITH THE POTENTIAL FOR FLASH FLOODING AND SOME HAIL. LOOK
FOR MOSTLY DRY...WARM AND BREEZY TO LOCALLY WINDY CONDITIONS TO
PREVAIL FROM WEDNESDAY THROUGH SATURDAY AS ANOTHER UPPER LEVEL LOW
PRESSURE SYSTEM GRADUALLY APPROACHES FROM THE WEST. TEMPERATURES
WILL TREND DOWN OVER THE WEEKEND AS THE UPPER LEVEL LOW PRESSURE
SYSTEM PUSHES A PACIFIC COLD FRONT THROUGH.

&&

.DISCUSSION...
MOISTURE ADVECTION AND DESTABILIZATION OF THE ATMOSPHERE WITH THE
APPROACH OF THE UPPER LOW...CURRENTLY OVER ARIZONA...IS RESULTING
IN THUNDERSTORMS BREAKING-OUT ACROSS MUCH OF THE AREA. THROUGH 3
PM MDT...THE MOST ROBUST THUNDERSTORMS HAVE BEEN ACROSS THE
EASTERN PLAINS WHERE SEVERAL REPORTS OF HAIL UP TO QUARTER SIZE
AND RAIN AMOUNTS IN EXCESS OF ONE INCH IN 30 MINUTES HAVE BEEN
REPORTED. MOISTURE ADVECTION IS FORECAST TO CONTINUE INTO THE
EVENING HOURS...WITH PWATS EXCEEDING ONE INCH ACROSS SOUTHEAST
PORTIONS OF OUR AREA WHICH WOULD BE NEAR THE 99TH PERCENTILE IN
TERMS OF MAY PWAT CLIMATOLOGY. AT THIS POINT...THE FLASH FLOOD
THREAT WOULD APPEAR LIMITED...BUT SOME MERGING/ORGANIZATION OF
STORMS IS FORECAST TO OCCUR OVERNIGHT AND WILL INCREASE THE FLASH
FLOOD THREAT OVER THE WATCH AREA. ELSEWHERE...THE FLASH FLOOD
THREAT SHOULD BE LOCALIZED...THOUGH SOAKING RAINS ARE LIKELY ACROSS
CENTRAL AND NORTHERN PORTIONS OF NEW MEXICO.

ANOTHER HEALTHY ROUND OF STORMS FORECAST TUESDAY AS THE UPPER LOW
MOVES OVERHEAD...WITH THE BEST CHANCES FOR DEEP...PERHAPS
SEVERE..CONVECTION NEAR THE TEXAS BORDER WHERE THE SPC SHOWS A
SLIGHT RISK FOR SEVERE STORMS IN THE DAY 2 CONVECTIVE OUTLOOK.
THAT SAID...CONVECTION IS FORECAST TO SHIFT RAPIDLY INTO THE TEXAS
PANHANDLE TUESDAY AFTERNOON...SO THE SEVERE THREAT MAY BE LIMITED
TO A FEW HOURS DURING THE AFTERNOON. ELSEWHERE...HAIL-PRODUCING
STORMS ARE FORECAST BY AFTERNOON...ESPECIALLY IN THE MOUNTAINS...
WITH THE POTENTIAL FOR SEVERAL INCHES OF HAIL ACCUMULATION THOUGH
ACTUAL HAIL SIZE SHOULD BE LESS THAN ONE INCH. TUESDAY WILL BE A
"COOL" DAY WITH HIGHS BELOW NORMAL AREAWIDE.

A DRYING/WARMING TREND TO KICK-OFF WEDNESDAY AND CONTINUE THROUGH
THE END OF THE WORK WEEK WITH BREEZY TO LOCALLY WINDY CONDITIONS.
A FEW SHOWERS AND THUNDERSTORMS ARE FORECAST EACH DAY...MAINLY
ACROSS THE WESTERN AND NORTHERN HIGH TERRAIN...BUT GIVEN A
SIGNIFICANT DOWNTREND IN PWATS WETTING RAINS WILL BE HARD TO COME-
BY. SOME POTENTIAL EXISTS FOR A DRYLINE THUNDERSTORM OR TWO
BETWEEN WEDNESDAY NIGHT AND FRIDAY ACROSS THE FAR SOUTHEAST...
DEPENDENT ON THE EXTENT OF THE DRYLINE SLOSHING WESTWARD.

A COOLING TREND FORECAST OVER THE WEEKEND AS THE EASTWARD
ADVANCING UPPER LOW PUSHES A PACIFIC COLD FRONT THROUGH. THE 12Z
MODEL SUITE TRENDED FURTHER SOUTH WITH THE BOTTOMING OF THE UPPER LOW
LATER THIS WEEK AND PUSHES IT FURTHER EAST BEFORE PULLING IT OUT
TO THE NORTHEAST COMPARED TO PREVIOUS RUNS. IF THIS TREND
CONTINUES THEN THIS FEATURE MAY BE MORE OF A WEATHER-MAKER FOR US
THAN WHAT IS CURRENTLY IN OUR FORECAST.

11

&&

.FIRE WEATHER...
ATMOSPHERIC LIFT ASSOCIATED WITH UPPER LOW/TROUGH OVER WESTERN
ARIZONA DRAWING UP PLENTIFUL MID LEVEL SUBTROPICAL MOISTURE TO
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA.
LOW LEVEL GULF MOISTURE SURGED NORTHWARD LAST NIGHT AND THIS MORNING
ON A LOW LEVEL JET CENTERED OVER FAR WEST TX AND SE NM. SHOWERS AND
STORMS WILL CONTINUE WELL INTO THE EVENING HOURS AS LIFT AHEAD OF
THE UPPER LOW REMAINS OVER NEW MEXICO. STRONG TO SEVERE STORMS OVER
THE EASTERN PLAINS WILL CONTINUE OVERNIGHT. HEAVY RAINFALL AMOUNTS
ARE LIKELY OVER THE EAST-CENTRAL AND SOUTHEAST PLAINS.

ABOVE MENTIONED UPPER LOW/TROUGH SLIDES NORTHEASTWARD TO NEAR THE
FOUR CORNERS BY TUESDAY MORNING. COLD POOL OF AIR ALOFT WILL COMBINE
WITH DAYTIME HEATING AND RESIDUAL MOISTURE TO GENERATE ANOTHER ROUND
OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. MAY OF THE
STORMS WILL LIKELY PRODUCE SMALL HAIL AS TEMPERATURES ALOFT WILL BE
QUITE COLD FOR EARLY MAY. WIDESPREAD WETTING RAINS REMAIN ON TRACK
BETWEEN THIS AFTERNOON AND TUESDAY EVENING OVER MUCH OF CENTRAL AND
NORTHERN NEW MEXICO.

DRIER BUT COOLER THAN AVERAGE TEMPERATURES REMAIN ON TRACK FOR
WEDNESDAY. WEATHER PREDICTION MODELS ARE IN GOOD AGREEMENT THAT LOW
LEVEL SOUTHERLY WINDS WILL INCREASE THURSDAY...RESULTING IN SLIGHT
WARMING. MODELS ARE TRENDING FARTHER SOUTH WITH A UNSEASONABLY DEEP
CLOSED LOW DROPPING SOUTH THROUGH CALIFORNIA WEDNESDAY NIGHT AND
THURSDAY. ANY FARTHER SOUTH AND THE FLOW ALOFT COULD BACK ENOUGH TO
DRAW UP SUBTROPICAL MOISTURE ONCE AGAIN...RESULTING IN MORE
PRECIPITATION THAN WIND. AT THIS TIME...HOWEVER...CURRENT MODEL
SOLUTIONS WOULD RESULT IN INCREASING SOUTHWEST WINDS AND A FEW HOURS
OF CRITICAL CONDITIONS FOR THE LOWER RIO GRANDE VALLEY FRIDAY
AFTERNOON. VENTILATION RATES WILL GENERALLY BE IN GOOD TO EXCELLENT
RANGE DURING THE NEXT SEVEN DAYS.

33

&&

.AVIATION...
18Z TAF CYCLE
UPPER LOW/TROUGH MOVING NEWD THROUGH AZ TOWARD THE 4-CORNERS THIS
AFTERNOON WILL COMBINE WITH DEEP MOISTURE TO CREATE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS AREAWIDE TODAY. MTS WILL BECOME
OBSCURED AS SHRA AND TSRA BECOME MORE WIDESPREAD WITH SCT MVFR TO
IFR CIGS/VSBYS AND AS AREAS OF BR DEVELOP. LOW LEVEL GULF MOISTURE
SURGING NWWD ON A LOW LEVEL JET NOSING UP INTO SE NM. STRONG TO
SEVERE STORMS EXPECTED OVER THE ERN PLAINS TODAY AND TONIGHT...LIKELY
IMPACTING KTCC AND KROW WITH VERY HEAVY RAIN...LARGE HAIL AND WIND
GUSTS TO 50KT POSSIBLE.

33

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  48  62  44  70 /  50  60  40  10
DULCE...........................  42  59  39  64 /  70  70  60  30
CUBA............................  44  60  42  66 /  60  60  40  20
GALLUP..........................  41  60  39  66 /  50  50  40  10
EL MORRO........................  39  58  38  64 /  50  50  30  10
GRANTS..........................  39  61  38  67 /  50  50  30  10
QUEMADO.........................  42  59  40  67 /  40  50  20  10
GLENWOOD........................  46  69  45  75 /  20  30  10   5
CHAMA...........................  38  58  37  60 /  70  70  60  30
LOS ALAMOS......................  46  61  45  65 /  70  60  40  10
PECOS...........................  45  60  44  66 /  80  60  30  10
CERRO/QUESTA....................  38  62  37  64 /  70  60  40  20
RED RIVER.......................  36  51  36  55 /  80  70  50  20
ANGEL FIRE......................  35  53  35  58 /  80  70  40  20
TAOS............................  38  63  38  65 /  70  50  40  10
MORA............................  41  58  42  63 /  80  70  30  10
ESPANOLA........................  45  62  44  69 /  60  40  30  10
SANTA FE........................  46  62  45  66 /  70  50  30  10
SANTA FE AIRPORT................  44  65  43  69 /  60  50  30   5
ALBUQUERQUE FOOTHILLS...........  51  67  47  73 /  60  40  30   5
ALBUQUERQUE HEIGHTS.............  52  68  48  74 /  50  40  20   5
ALBUQUERQUE VALLEY..............  49  70  46  76 /  40  30  20   5
ALBUQUERQUE WEST MESA...........  52  68  48  75 /  50  40  30   5
LOS LUNAS.......................  48  71  46  76 /  40  30  20   5
RIO RANCHO......................  51  67  49  74 /  50  40  30   5
SOCORRO.........................  50  73  48  79 /  30  30  20   5
SANDIA PARK/CEDAR CREST.........  46  62  44  69 /  60  50  40   5
TIJERAS.........................  47  64  43  71 /  60  40  30   5
MORIARTY/ESTANCIA...............  43  64  39  69 /  60  40  20   5
CLINES CORNERS..................  44  64  42  68 /  70  50  20   5
GRAN QUIVIRA....................  47  66  44  70 /  50  40  20   5
CARRIZOZO.......................  50  71  49  76 /  50  20  10   5
RUIDOSO.........................  48  68  46  73 /  70  30  10   5
CAPULIN.........................  46  63  45  69 /  80  60  30  10
RATON...........................  44  64  43  71 /  80  60  20   5
SPRINGER........................  45  65  44  72 /  80  60  20   5
LAS VEGAS.......................  43  62  45  68 /  80  60  20   5
CLAYTON.........................  51  67  48  79 /  80  70  30   5
ROY.............................  48  65  46  74 /  80  60  20   5
CONCHAS.........................  52  69  52  78 /  80  60  20   5
SANTA ROSA......................  51  70  50  77 /  80  60  20   5
TUCUMCARI.......................  53  72  52  80 /  80  60  20   5
CLOVIS..........................  53  71  49  78 /  90  70  20   5
PORTALES........................  55  72  51  79 /  90  70  20   5
FORT SUMNER.....................  53  72  50  79 /  80  50  20   5
ROSWELL.........................  55  79  51  84 /  80  40  10   5
PICACHO.........................  52  73  49  78 /  70  30  10   5
ELK.............................  50  70  47  74 /  70  30  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
ZONES...NMZ535>538.

&&

11
Hazardous weather outlook, May 4, 5:50 AM MDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 AM MDT MON MAY 4 2015

NMZ501>540-051200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
550 AM MDT MON MAY 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE DE BACA...CURRY...ROOSEVELT AND CHAVES
COUNTIES. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS.
HOWEVER...A STRONG TO PERHAPS AN ISOLATED SEVERE STORM MAY OCCUR
ANYWHERE EAST OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON AND
TONIGHT. HEAVY RAIN MAY ACCOMPANY ANY OF THESE STORMS...THOUGH THE
RISK FOR FLASH FLOODING IS GREATEST ACROSS THE EAST CENTRAL AND
SOUTHEAST PLAINS. STORMS CONTAINING HEAVY RAIN ARE EXPECTED TO
PERSIST THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON
ACROSS QUAY...CURRY AND ROOSEVELT COUNTIES. LARGE HAIL...DAMAGING
WINDS AND FLASH FLOODING WILL BE POSSIBLE ONCE AGAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLASH
FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB
SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO
SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA
TWITTER USING THE HASHTAG N M W X.

34

In the hours before

Local storm report, May 4, 2:30 PM MDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             1 W PLEASANT HILL       34.52N 103.09W
05/04/2015  M1.00 INCH       CURRY              NM   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL COVERING GROUND

&&

EVENT NUMBER ABQ1502183

CA
Special weather statement, May 4, 4:07 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
407 PM MDT MON MAY 4 2015

NMZ536-537-042230-
DE BACA COUNTY-ROOSEVELT COUNTY-
407 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROOSEVELT AND
EASTERN DE BACA COUNTIES THROUGH 430 PM MDT...

AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TOLAR...OR ABOUT 17 MILES EAST OF FORT
SUMNER...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...TAIBAN AND TOLAR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT MONDAY
EVENING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3460 10400 3460 10375 3431 10386 3435 10402
TIME...MOT...LOC 2207Z 192DEG 21KT 3442 10394
Special weather statement, May 4, 4:10 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
410 PM MDT MON MAY 4 2015

NMZ535-042245-
CURRY COUNTY-
410 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CURRY COUNTY THROUGH 445
PM MDT...

AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CANNON AFB...OR ABOUT 7 MILES WEST OF
CLOVIS...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...RANCHVALE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3470 10330 3463 10306 3435 10326 3440 10341
TIME...MOT...LOC 2210Z 201DEG 20KT 3441 10331
Special weather statement, May 4, 4:23 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
423 PM MDT MON MAY 4 2015

NMZ538-540-042245-
CHAVES COUNTY PLAINS-SOUTHWEST CHAVES COUNTY-
423 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 445
PM MDT...

AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF HOPE...OR ABOUT 19 MILES
NORTHWEST OF ARTESIA...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...ROSWELL CORRECTIONAL FACILITY
AND STATE HIGHWAY 13.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT MONDAY
EVENING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3291 10487 3324 10476 3317 10450 3295 10462
      3295 10483 3291 10483 3290 10484
TIME...MOT...LOC 2222Z 199DEG 17KT 3297 10473
Special weather statement, May 4, 5:01 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 PM MDT MON MAY 4 2015

NMZ519-521-042345-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-
501 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO...NORTHEASTERN
VALENCIA AND EXTREME NORTHWESTERN TORRANCE COUNTIES THROUGH 545 PM
MDT...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ISLETA PUEBLO...OR ABOUT 9 MILES NORTHEAST
OF LOS LUNAS...MOVING NORTH AT 25 MPH TOWARD ALBUQUERQUE.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...ALBUQUERQUE...SOUTH VALLEY...
RIO GRANDE NATURE CENTER...TAYLOR RANCH...LOS RANCHOS DE
ALBUQUERQUE...NORTH VALLEY...SANDIA HEIGHTS...VENTANA RANCH...
PARADISE HILLS...PAJARITO...CARNUEL...PETROGLYPH NATIONAL MONUMENT...
ALAMEDA...SANDIA CREST AND SANDIA PEAK SKI AREA.

THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
  INTERSTATE 40 BETWEEN MILE MARKERS 150 AND 171...
  INTERSTATE 25 BETWEEN MILE MARKERS 207 AND 234...

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3521 10682 3521 10640 3484 10645 3486 10674
TIME...MOT...LOC 2301Z 180DEG 21KT 3494 10662

CA
Special weather statement, May 4, 5:03 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
503 PM MDT MON MAY 4 2015

NMZ538-042330-
CHAVES COUNTY PLAINS-
503 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 530
PM MDT...

AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF BOTTOMLESS LAKES STATE PARK...OR
ABOUT 19 MILES EAST OF ROSWELL...MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CHAVES COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3350 10432 3355 10402 3327 10409 3328 10426
TIME...MOT...LOC 2304Z 172DEG 8KT 3334 10420

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 11:56 AM MDTSpecial Weather StatementABQQuay49 min
May 4, 12:03 PM MDTSpecial Weather StatementABQQuay27 min
May 4, 12:31 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel29 min
May 4, 12:37 PM MDTSpecial Weather StatementABQQuay38 min
May 4, 12:45 PM MDTSpecial Weather StatementABQSanta Fe30 min
May 4, 12:51 PM MDTSevere Thunderstorm WarningABQQuay39 min
May 4, 1:02 PM MDTSpecial Weather StatementABQLincoln28 min
May 4, 1:08 PM MDTSpecial Weather StatementABQCurry52 min
May 4, 1:25 PM MDTSpecial Weather StatementABQLos Alamos50 min
May 4, 1:38 PM MDTSpecial Weather StatementABQMora22 min
May 4, 2:11 PM MDTSpecial Weather StatementABQLincoln34 min
May 4, 2:19 PM MDTSevere Thunderstorm WarningABQCurry41 min
May 4, 2:20 PM MDTSevere Thunderstorm WarningABQChaves40 min
May 4, 4:07 PM MDTSpecial Weather StatementABQDe Baca23 min
May 4, 4:10 PM MDTSpecial Weather StatementABQCurry35 min
May 4, 4:23 PM MDTSpecial Weather StatementABQChaves22 min
May 4, 5:01 PM MDTSpecial Weather StatementABQBernalillo44 min
May 4, 5:03 PM MDTSpecial Weather StatementABQChaves27 min
May 4, 5:33 PM MDTAreal Flood AdvisoryABQBernalillo117 min
May 4, 5:41 PM MDTSevere Thunderstorm WarningABQCurry49 min

Nearby

Tornado Warnings in New Mexico, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.